Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 2, 2021Williamson County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 2, 2021, 9:52 PM CDT for Williamson County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 9:52 PM CDT (02:52 UTC)
Expired
Jun 2, 2021, 10:30 PM CDT
In force
38 min
Issued by
NWS Austin/San Antonio, TX

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 27 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

501 
WWUS84 KEWX 030252
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
952 PM CDT Wed Jun 2 2021
 
TXZ173-030330-
Williamson TX-
952 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WILLIAMSON COUNTY
UNTIL 1030 PM CDT...

At 952 PM CDT, Doppler radar was tracking a strong thunderstorm near
Florence, or 10 miles north of Serenada, moving east at 25 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Jarrell, Florence, Theon, Schwertner and Walburg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3087 9763 3080 9745 3070 9750 3084 9780
      3090 9777
TIME...MOT...LOC 0252Z 286DEG 22KT 3085 9772 

$$

PLATT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 2, 8:38 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 2, 8:38 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
838 PM CDT Wed Jun 2 2021

.UPDATE...
Adjusted the PoPs upward in the short term along and east of the
I-10/37 corridor as the 00Z HRRR, which has initiated fairly well
compared to previous runs, shows the current convective complex
advancing across that region. An isolated severe thunderstorm
remains possible with large hail and strong winds. Given heavy
rainfall rates, concern for flooding also exists where cells are
capable of producing 1 to 3 inches quickly. Additionally, still
showing some signals on models for a possible second convective
complex approaching from west Texas late overnight into Thursday.

&&

.PREV DISCUSSION... /ISSUED 650 PM CDT Wed Jun 2 2021/

AVIATION...00Z TAF Package

VFR conditions begin the period at the TAF sites and that trend
should continue throughout much of tonight. However, that depends
largely on the evolution of ongoing convection. Latest guidance
paints low confidence, but some activity may move into the region
from the Hill Country later this evening into tonight. The late
overnight hours through Thursday seems to feature the better
opportunity for possible impacts from rain and/or convection with
the possible approach of a complex of activity from the north-
northwest. However, placement and timing of any activity with the
complex is difficult to pinpoint and resulting in a overall low
confidence forecast. MVFR ceilings likely develop during Thursday
morning and will last through the remainder of the TAF period.

PREV DISCUSSION... /ISSUED 448 PM CDT Wed Jun 2 2021/

UPDATE...
Elected to make adjustments to the PoPs through the rest of today
and into tomorrow given the latest observational trends and hi-res
model guidance. Have generally lowered the PoP values through 12Z
Thursday. Highest concentration of scattered activity this evening
should continue to primarily focus across the Hill country into the
Travis/Williamson County area and across the coastal plains. Once
daytime heating is lost, models indicate that some kind of lull may
develop later tonight and into the overnight hours. The latest 18Z
HRRR and 3km NAMNEST then show the formation and/or the advancement
of a MCS across the region from early Thursday morning through the
day. Despite low confidence on exact timing and placement regarding
this complex, this will be when PoPs will be highest across South-
Central Texas over the next 36 to 48 hours.

PREV DISCUSSION... /ISSUED 224 PM CDT Wed Jun 2 2021/

SHORT TERM (Tonight through Thursday Night)...
A deep upper level trough extends from the Central Plains to the
northern Baja Peninsula this afternoon with southwesterly flow over
Texas. At the surface warm, moist air remains in place with
temperatures in the 80s and dewpoints in the middle 60s to the lower
70s. Isolated convection has begun over the eastern half of South
Central Texas. The forecast has changed very little today. The
southern part of the upper trough will close off during the next 12
to 24 hours and drift across northern Mexico. As shortwaves rotate
through this pattern they will initiate convection over the region.
This afternoon and evening conditions are conducive for strong to
severe thunderstorms across the northern part of our CWA where SPC
has issued a slight risk for large hail and damaging winds. South of
the slight risk is a marginal risk for most of the rest of South
Central Texas. PW values across the area are above 1.5" and this will
make locally heavy rain possible as well. Short term models a bit
scattered in their solutions for this evening. It's hard to say
where convection will develop and move. But storms that do form will
be capable of producing a quick 1-2 inches of rain. Convection will
continue overnight and into Thursday. Timing and location are hard
to determine at this time. The airmass will remain essentially
unchanged, so locally heavy rain will be possible again Thursday and
Thursday night.

LONG TERM (Friday through Wednesday)...

The long term forecast shows some, but only little improvement to the
upper pattern. Friday, an upper low, currently over Baja, gets
absorbed into the trough before cutting back off over Texas. This
upper low hangs out though the weekend causing multiple rounds of
showers and storms at various locations spread throughout the CWA. So
with little time to recover from the saturated soils from previous
rain, areas will need to be monitored for flash flooding and/or river
flooding.

By early to mid-week next week, the upper low over Texas moves
northeast while the upper ridge peeks in from the west. For the rest
of the long term forecast, POPs will be split west to east, with rain
chances east and dry out west.

Temperatures through the long-term stay below normal with highs in
the 80s through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  81  68  80  68 /  70  60  40  60  50
Austin Bergstrom Intl Airport  68  81  68  80  67 /  70  60  40  60  50
New Braunfels Muni Airport     70  82  68  82  68 /  50  60  40  60  50
Burnet Muni Airport            66  80  66  79  66 /  70  60  30  60  40
Del Rio Intl Airport           72  86  69  84  69 /  30  50  40  60  40
Georgetown Muni Airport        67  81  67  80  67 /  70  60  30  60  40
Hondo Muni Airport             68  82  67  80  66 /  40  60  40  60  50
San Marcos Muni Airport        69  82  67  81  67 /  60  60  40  60  50
La Grange - Fayette Regional   70  84  70  82  70 /  40  60  40  60  50
San Antonio Intl Airport       70  81  68  80  68 /  50  60  50  60  60
Stinson Muni Airport           71  83  70  82  69 /  40  60  40  60  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Brady
Long-Term...Platt
Hazardous weather outlook, Jun 2, 4:14 AM CDT, 17 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
414 AM CDT Wed Jun 2 2021

TXZ171>173-183>194-202>209-217>225-228-031000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
414 AM CDT Wed Jun 2 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Isolated to scattered showers and thunderstorms are forecast this
afternoon and early evening. A few storms could become strong,
with gusty winds and locally heavy downpours. A better chance for
showers and thunderstorms will develop late tonight into Thursday
morning across portions of the area. Some storms could become
strong to severe, producing hail and damaging wind gusts. In
addition, pockets of heavy rainfall are possible, which could
produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Several more opportunities for showers and thunderstorms are
expected Thursday through the weekend, primarily favoring the
afternoon and into the evening/nighttime hours. Some of these
storms may be strong to severe with main weather hazards being
large hail and damaging winds. Localized flash flooding is also a
concern due to previous rain events over the past two weeks or so.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather or flooding to
the National Weather Service.

In the hours before

Local storm report, Jun 2, 7:18 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             2 SW WEIR               30.65N 97.62W
06/02/2021  U0.50 INCH       WILLIAMSON         TX   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

&&

EMP
Local storm report, Jun 2, 7:24 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
724 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             2 S WEIR                30.65N 97.59W
06/02/2021  E0.70 INCH       WILLIAMSON         TX   BROADCAST MEDIA

            DIME SIZE HAIL AT INTERSECTION OF HWY 29 AND
            CR 100. TIME ESTIMATED VIA RADAR.

&&

MB
Special weather statement, Jun 2, 8:41 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
841 PM CDT Wed Jun 2 2021

TXZ173-192-030230-
Williamson TX-Travis TX-
841 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WILLIAMSON AND
NORTHEASTERN TRAVIS COUNTIES UNTIL 930 PM CDT...

At 841 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pflugerville. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Austin, Round Rock, Pflugerville, Elgin, Windemere, Hutto, Manor,
West Lake Hills, Coupland, Hornsby Bend, Webberville, Rices Crossing,
Wells Branch, Camp Mabry and Garfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3030 9782 3053 9763 3046 9735 3020 9751
TIME...MOT...LOC 0141Z 290DEG 4KT 3042 9753

PLATT
Local storm report, Jun 2, 9:44 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     KINGSLAND               30.66N 98.44W
06/02/2021                   LLANO              TX   LAW ENFORCEMENT

            LARGE TREE DOWN AT THE 1000 BLOCK OF
            GILMOORE IN KINGSLAND.

&&

MB
Special weather statement, Jun 2, 9:50 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
950 PM CDT Wed Jun 2 2021

TXZ193-194-209-030330-
Bastrop TX-Fayette TX-Lee TX-
950 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP...LEE AND
NORTH CENTRAL FAYETTE COUNTIES UNTIL 1030 PM CDT...

At 950 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fedor, or near Lexington, moving east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Giddings, Lexington, Dime Box, Fedor, Paige, Lake Somerville State
Park & Trailway, Camp Swift, Carmine, Knobb Springs, Blue, Old Dime
Box, McDade, Ledbetter, Loebau, Hills, Leo, Lincoln and Manheim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3025 9669 3024 9674 3020 9674 3016 9679
      3014 9676 3016 9668 3007 9672 3022 9728
      3044 9717 3045 9687 3043 9687 3043 9685
      3039 9679 3032 9674 3032 9669 3030 9667
      3029 9664
TIME...MOT...LOC 0250Z 279DEG 19KT 3032 9704

BRADY
Special weather statement, Jun 2, 9:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
952 PM CDT Wed Jun 2 2021

TXZ173-030330-
Williamson TX-
952 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WILLIAMSON COUNTY
UNTIL 1030 PM CDT...

At 952 PM CDT, Doppler radar was tracking a strong thunderstorm near
Florence, or 10 miles north of Serenada, moving east at 25 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Jarrell, Florence, Theon, Schwertner and Walburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3087 9763 3080 9745 3070 9750 3084 9780
      3090 9777
TIME...MOT...LOC 0252Z 286DEG 22KT 3085 9772

PLATT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:37 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano53 min
Jun 2, 7:59 PM CDTAreal Flood AdvisoryEWXBurnet, Llano3 hr
Jun 2, 8:23 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Jun 2, 8:29 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano61 min
Jun 2, 8:41 PM CDTSpecial Weather StatementEWXTravis49 min
Jun 2, 8:50 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Williamson3 hr
Jun 2, 9:17 PM CDTSevere Thunderstorm WarningEWXBurnet, Travis, Williamson58 min
Jun 2, 9:50 PM CDTSpecial Weather StatementEWXLee40 min
Jun 2, 10:14 PM CDTSpecial Weather StatementEWXBastrop, Travis46 min
Jun 3, 8:21 AM CDTAreal Flood AdvisoryEWXLlano3 hr
Jun 3, 9:42 AM CDTAreal Flood AdvisoryEWXBlanco, Gillespie, Hays, Kendall3 hr
Jun 3, 12:34 PM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Wilson3 hr
Jun 3, 1:45 PM CDTAreal Flood AdvisoryEWXBastrop, Lee, Travis2 hr
Jun 3, 1:51 PM CDTAreal Flood AdvisoryEWXBexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson3 hr
Jun 3, 2:42 PM CDTAreal Flood AdvisoryEWXAtascosa, Karnes, Wilson4 hr
Jun 3, 2:49 PM CDTRiver Flood WarningEWXBlanco6 hr
Jun 3, 3:44 PM CDTAreal Flood AdvisoryEWXDeWitt, Lavaca5 hr
Jun 3, 5:03 PM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Guadalupe, Karnes, Wilson3 hr
Jun 3, 5:22 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lavaca3 hr
Jun 3, 6:05 PM CDTRiver Flood WarningEWXDeWitt3 days
Jun 3, 6:45 PM CDTAreal Flood AdvisoryEWXKarnes, Wilson2 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.